zbMATH — the first resource for mathematics

The Marker-Steinhorn theorem via definable linear orders. (English) Zbl 1472.03038
Summary: We give a short proof of the Marker-Steinhorn theorem for o-minimal expansions of ordered groups. The key tool is Ramakrishnan’s classification of definable linear orders in such structures.
03C64 Model theory of ordered structures; o-minimality
03C45 Classification theory, stability, and related concepts in model theory
Full Text: DOI Euclid
[1] Chernikov, A., and P. Simon, “Externally definable sets and dependent pairs,” Israel Journal of Mathematics, vol. 194 (2013), pp. 409-25. · Zbl 1335.03031
[2] Chernikov, A., and P. Simon, “Externally definable sets and dependent pairs, II,” Transactions of the American Mathematical Society, vol. 367 (2015), pp. 5217-35. · Zbl 1388.03035
[3] Marker, D., and C. Steinhorn, “Definable types in o-minimal theories,” Journal of Symbolic Logic, vol. 59 (1994), pp. 185-98. · Zbl 0801.03026
[4] Onshuus, A., and C. Steinhorn, “On linearly ordered structures of finite rank,” Journal of Mathematical Logic, vol. 9 (2009), pp. 201-39. · Zbl 1210.03027
[5] Ramakrishnan, J., “Definable linear orders definably embed into lexicographic orders in o-minimal structures,” Proceedings of the American Mathematical Society, vol. 141 (2013), pp. 1809-19. · Zbl 1270.03060
[6] Shelah, S., “Dependent first order theories, continued,” Israel Journal of Mathematics, vol. 173 (2009), pp. 1-60. · Zbl 1195.03040
[7] Tressl, M., “Valuation theoretic content of the Marker-Steinhorn theorem,” Journal of Symbolic Logic, vol. 69 (2004), pp. 91-93. · Zbl 1080.03025
[8] van den Dries, L., Tame Topology and O-Minimal Structures, vol. 248of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1998. · Zbl 0953.03045
[9] van den Dries, L., “Limit sets in o-minimal structures,” pp. 172-215 in Proceedings of a RAAG Summer School, O-Minimal Structures (Lisbon 2003), edited by M. Edmundo, D. Richardson, and A. J. Wilkie, Lecture Notes in Real Algebraic and Analytic Geometry, Cuvillier, Göttingen, 2005.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.